Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 112, NWS Nashville, TN

June 21, 2001Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2001, 6:05 PM CDT for Lincoln County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2001, 6:05 PM CDT (23:05 UTC)
Expired
Jun 21, 2001, 6:45 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 212305
SVRBNA
TNC103-212345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FAYETTEVILLE

* UNTIL 645 PM CDT

* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF FAYETTEVILLE...MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE AROUND...
  6 MILES NORTHWEST OF FAYETTEVILLE AT 610 PM CDT
  5 MILES SOUTHEAST OF PETERSBURG AT 625 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR TENNESSEE.

$$
JAO
LAT...LON 3516 8686 3501 8671 3508 8632 3536 8657

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 2:00 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT THU JUN 21 2001

EARLY AFTERNOON...A LINE OF THUNDERSTORMS WAS MOVING ACROSS WEST TN
INTO THE MIDSTATE ALONG A SURFACE TROUGH/ OUTFLOW BOUNDARY. MAIN
COLD FRONT STILL FROM SOUTH MO TO EXTREME SOUTHEAST OK. FIRST LINE
OF STORMS WILL CROSS MID TN THIS AFTERNOON AND EARLY EVENING...THEN
MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT...
PROBABLY WITH LESS SEVERITY. MOIST ATMOSPHERE WILL CONTINUE TO MAKE
CONDITIONS FAVORABLE FOR HEAVY DOWNPOURS THROUGH TONIGHT.

COLD FRONT WILL MOVE ACROSS MID TN LATE TONIGHT...SLOWLY EXITING OUR
COVERAGE AREA AROUND 12Z FRIDAY. WILL KEEP CHANCE FOR MAINLY MORNING
SHOWERS FRIDAY. MODELS SHOW MOISTURE SLOW TO DECREASE...SO LOOK FOR
MOSTLY CLOUDY SKIES UNTIL AFTERNOON...THEN SLOW DECREASE IN
CLOUDINESS.

UPPER PATTERN NEXT FEW DAYS WILL FEATURE AMPLIFICATION OF TROUGH
FROM GREAT LAKES...SOUTH ACROSS TN. COOLER THAN AVERAGE TEMPERATURES
WILL RESULT. A CUTOFF LOW DEVELOPS...AND RESULTANT INSTABILITY WILL
PRODUCE SCATTERED SHOWERS IN THE EXTENDED PERIOD.

PRELIM FORECAST...
BNA EB 066/080 061/082 063 8300
CSV WB 064/076 056/078/ 056 8500

.BNA...NONE.

SH

In the hours before

Special weather statement, Jun 21, 2:35 PM CDT, 3 hours 30 minutes before
TNZ005>010-022>031-056>064-075-076-093>096-220000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT THU JUN 21 2001

...SEVERE THUNDERSTORM WATCH NUMBER 462 FOR MOST OF MIDDLE TENNESSEE
UNTIL 700 PM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE MID STATE...
INCLUDING ALL AREAS WEST OF THE CUMBERLAND PLATEAU. THE WATCH
INCLUDES THE CITIES OF CARTHAGE...CENTERVILLE...CLARKSVILLE...
DICKSON...LAWRENCEBURG...LEBANON...LEXINGTON...NASHVILLE...
SHELBYVILLE AND WAVERLY. THE WATCH ALSO EXTENDS INTO CENTRAL
KENTUCKY.

A LINE OF THUNDERSTORMS WILL CROSS THE MID STATE THIS AFTERNOON AND
EARLY EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE LARGE HAIL AND
DAMAGING WINDS. ALSO...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED.

STAY TUNED TO WEATHER RADIO OR LOCAL RADIO OR TELEVISION FOR
POSSIBLE WARNINGS AND UPDATED WEATHER INFORMATION.

Q
Local storm report, Jun 21, 4:22 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
422 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    CENTERVILLE               TN   60 MPH TSTM WIND GUST
06/21/01   HICKMAN                        HIGHWAY DEPT. REPORTED
                                          SEVERAL TREES DOWN AT SWAN
                                          CREEK ON HWY 50.

0300 PM    LOBELVILLE                TN   .75 INCH HAIL
06/21/01   PERRY                          LOBELVILLE CITY HALL
                                          REPORTED DIME SIZE HAIL.
                                          ALSO, A TREE WAS DOWN ON
                                          HIGHWAY 128 SOUTH OF
                                          LOBELVILLE.

0400 PM    WHITE HOUSE               TN   60 MPH TSTM WIND GUST
06/21/01   SUMNER                   0      SUMNER COUNTY EMA REPORTED
                                          TREES DOWN.

END/ORCHANIAN
Local storm report, Jun 21, 4:52 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
452 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0d435 PM    FAIRVIEW                  TN   58 MPH TSTM WIND GUST
06/21/01   WILLIAMSON                     SHERIFF'S OFFICE REPORTED
                                          TREES DOWN.

END/ORCHANIAN
Local storm report, Jun 21, 5:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
545 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0438 PM    COOKEVILLE                TN   60-70 MPH TSTM WIND GUST
06/21/01   PUTNAM                         HAM RADIO SPOTTERS
                                          REPORTED TREES AND POWER
                                          LINES DOWN IN NORTHWEST
                                          PART OF THE COUNTY. SOME
                                          HOMES MAY HAVE BEEN DAMAGED
                                          DUE TO STRAIGHT LINE WINDS.

0535 PM    GAINESBORO                TN   .88 INCH HAIL
06/21/01   JACKSON                        NICKEL SIZE HAIL REPORTED
                                          BY SPOTTER.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:10 PM CDTSevere Thunderstorm WarningOHXWayne35 min
Jun 21, 2:32 PM CDTSevere Thunderstorm WarningOHXMontgomery43 min
Jun 21, 2:52 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry53 min
Jun 21, 3:05 PM CDTSevere Thunderstorm WarningOHXCheatham40 min
Jun 21, 3:20 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner55 min
Jun 21, 3:54 PM CDTSevere Thunderstorm WarningOHXMacon51 min
Jun 21, 4:11 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson64 min
Jun 21, 5:32 PM CDTSevere Thunderstorm WarningOHXJackson28 min
Jun 21, 6:44 PM CDTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.